Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 239, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Oct 4, 2013, 3:27 AM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2013, 3:27 AM CDT (08:27 UTC)
- Expired
- Oct 4, 2013, 4:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 8:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KDMX 040827
SVRDMX
IAC099-127-157-171-040915-
/O.NEW.KDMX.SV.W.0239.131004T0827Z-131004T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
SOUTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 415 AM CDT
* AT 324 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STATE CENTER TO 9 MILES NORTH OF NEWTON TO PRAIRIE
CITY...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...MARSHALLTOWN...GRINNELL...LAMBS GROVE...NEWTON AIRPORT...
HAVERHILL...LAUREL...KELLOGG...FERGUSON...GILMAN...OAKLAND ACRES...
LE GRAND...GRINNELL AIRPORT AND MONTOUR.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4164 9270 4163 9328 4187 9325 4187 9323
4204 9323 4215 9277 4186 9263
TIME...MOT...LOC 0828Z 267DEG 32KT 4201 9311 4182 9305
4164 9314
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
974
WWUS53 KDMX 040850
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT FRI OCT 4 2013
IAC127-171-040900-
/O.CAN.KDMX.SV.W.0239.000000T0000Z-131004T0915Z/
TAMA IA-MARSHALL IA-
350 AM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND SOUTHWESTERN TAMA
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 4164 9315 4186 9316 4186 9263 4164 9270
TIME...MOT...LOC 0850Z 267DEG 32KT 4186 9283 4178 9278
4165 9288
$$
IAC099-157-040915-
/O.CON.KDMX.SV.W.0239.000000T0000Z-131004T0915Z/
POWESHIEK IA-JASPER IA-
350 AM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JASPER AND NORTHWESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT...
AT 345 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF GRINNELL TO 7 MILES WEST OF
GRINNELL TO 6 MILES SOUTHEAST OF NEWTON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AND GRINNELL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 160 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4164 9315 4186 9316 4186 9263 4164 9270
TIME...MOT...LOC 0850Z 267DEG 32KT 4186 9283 4178 9278
4165 9288
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS878
WWUS53 KDMX 040902
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 AM CDT FRI OCT 4 2013
IAC099-157-040915-
/O.CON.KDMX.SV.W.0239.000000T0000Z-131004T0915Z/
POWESHIEK IA-JASPER IA-
402 AM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JASPER AND NORTHWESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT...
AT 359 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GRINNELL TO GRINNELL TO 10 MILES
SOUTHWEST OF GRINNELL...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 169 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4165 9298 4183 9297 4186 9263 4164 9270
TIME...MOT...LOC 0903Z 267DEG 32KT 4183 9263 4173 9273
4164 9282
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS070
WWUS53 KDMX 040909
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT FRI OCT 4 2013
IAC099-157-040919-
/O.EXP.KDMX.SV.W.0239.000000T0000Z-131004T0915Z/
POWESHIEK IA-JASPER IA-
409 AM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND
NORTHWESTERN POWESHIEK COUNTIES WILL EXPIRE AT 415 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HAIL UP TO THE SIZE OF NICKELS IS STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT.
LAT...LON 4165 9298 4183 9297 4186 9263 4164 9270
TIME...MOT...LOC 0909Z 267DEG 32KT 4183 9256 4173 9266
4164 9275
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 12:29 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 4, 12:29 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1229 AM CDT FRI OCT 4 2013 .SHORT TERM.../TONIGHT/... ISSUED AT 339 PM CDT THU OCT 3 2013 FORECAST CONCERN IS TIMING OF CONVECTION TO REDEVELOPING THIS EVENING INTO THE EARLY MORNING HOURS FRIDAY. WARM FRONT HAS SURGED INTO NORTHERN IOWA AND EXTENDS SOUTHWESTWARD INTO EAST-CENTRAL NEBRASKA AND LOOKS TO BECOME QUASI-STATIONARY THROUGH THE OVERNIGHT HOURS. SOME PARTIAL CLEARING OVER WEST-CENTRAL TO SOUTHWEST IOWA WILL HELP DESTABILIZE THE ATMOSPHERE THE REMAINDER OF THE AFTERNOON. RAP13 SHOWING SURFACE INSTABILITY INCREASING TO 1000-1500 J/KG BY 00Z FRIDAY AND MLCAPE TO 500-1000 J/KG OVER THE WESTERN PORTIONS OF THE FORECAST AREA...BUT REMAINS CAPPED AT THE MOMENT. THE HI-RES MODELS (03.15Z HOPWRF...03.12Z NMM-ARW-EAST WRF) DEPICTING CONVECTION TO REDEVELOP PAST 00Z FRIDAY OVER NORTHERN HALF OF IOWA...GENERALLY ALONG AND NORTH OF INTERSTATE 80. FAIRLY STEEP LOW LEVEL LAPSE RATES OVER THE WEST LATE THIS AFTERNOON/EARLY EVENING AND 0-1KM AND 0-3KM SHEAR VALUES INCREASE TO 15 KNOTS AND OVER 30 KNOTS RESPECTIVELY. POTENTIAL THERE FOR A SHORT WINDOW OF SURFACE BASED STORMS EARLY THIS EVENING OVER THE WESTERN SECTIONS OF THE FORECAST AREA. MOISTURE TRANSPORT CONTINUES TO INCREASE THIS EVENING ALONG WITH MID-LEVEL THETA-E ADVECTION AND LLJ. WARM LAYER CLOUD DEPTHS NEAR 12000 FEET AND PRECIPITABLE WATER VALUES AROUND 1.50 INCHES...SO HEAVY RAIN IS CERTAINLY POSSIBLE OVER NORTHERN SECTIONS OF THE FORECAST AREA. HAVE HIGHEST POPS GOING ACROSS NORTHERN PORTIONS OF THE FORECAST AREA TONIGHT. .LONG TERM.../FRIDAY THROUGH THURSDAY/... ISSUED AT 339 PM CDT THU OCT 3 2013 PRIMARY...AND REALLY ONLY...FOCUS THROUGH THIS PERIOD WILL BE SENSIBLE WEATHER REFLECTIONS OF APPROACHING ROCKIES LONG WAVE TROUGH. ONLY SLIGHTLY ELEVATED MCS...STILL ROOTED FAIRLY LOW...WILL LIKELY BE ONGOING SOMEWHERE OVER IA FRI MORNING DRIVEN BY H85/7 THETA-E ADVECTION. FORCING ALSO SHOWS UP WITH A FEW BAROCLINIC ZONES ALONG 305K ISENT SURFACE. HOW RESULTANT SYNOPTIC AND MESOSCALE BOUNDARIES PLAY OUT LATER AFTER TYPICAL DIURNAL WARM ADVECTION WEAKENING WILL BE KEY TO SEVERE WEATHER POTENTIAL LATER IN THE DAY. 12Z ECMWF AND GFS ARE BOTH NOW IN GOOD AGREEMENT WITH SURFACE LOW TRACK...BUT DIFFER ON LATITUDINAL EXTENT OF ASSOCIATED WARM FRONT. ECMWF STALLS FRONT ROUGHLY ALONG HIGHWAY 20 WHILE GFS...NAM AND SEVERAL HI RES MODELS SUGGEST IT WILL BE FARTHER NORTH TOWARD THE MN BORDER. RECENT CONVECTION ALLOWING HI RES RUNS /HOPWRF/HRRR/ SUGGEST OVERNIGHT CONVECTION MAY BE OVER CENTRAL/SRN IA WHICH WOULD SUPPORT MORE SLY ECMWF SOLUTION. HOWEVER THE 18Z NAM HAS THIS CONVECTION FARTHER SOUTH AS WELL BUT STILL ADVANCES FRONT NORTHWARD BY 00Z SO CONFIDENCE IS NOT GREAT IN LOCATION. ALTHOUGH LOCATION IS DIFFICULT TO PIN DOWN...CONFIDENCE IN OCCURRENCE IS SOMEWHAT GREATER. NAM AND GFS BOTH DEPICT AT LEAST UNCAPPED 2-3K J/KG MLCAPES AHEAD OF TRIPLE POINT...NAM EVEN HIGHER AT TIMES. STRONG SHORT WAVE/PV ANOMALY CURRENTLY OVER UT SHOULD BE SOMEWHERE OVER NRN NE/SRN SD BY 00Z PROVIDING SUFFICIENT KINEMATIC FORCING AND LARGE SCALE LIFT TO OVERCOME MLCINH CONCERNS. UPPER LEVEL DIFFLUENCE AHEAD OF TROUGH LOOKS FAVORABLE AS WELL. NW IA FORECAST SOUNDINGS SHOW VERY FAVORABLE SUPERCELL TORNADO ENVIRONMENT WITH IMPRESSIVE DEEP AND SHALLOW SHEAR...20 TO 50 KTS FROM 500M TO 6KM. ATYPICAL EARLY FALL DEWPOINTS WELL INTO THE 60S AND LINGERING LOW LEVEL MOISTURE FROM THE MORNING MCS WILL ALSO KEEP LCLS LOW. FORECAST SOUNDINGS DO SHOW WARM AIR ALOFT AROUND 1-1.5KM...BUT FEEL KINEMATIC FORCING AND DEEP CONVERGENCE WOULD BE SUFFICIENT TO OVERCOME THIS. QUICK LOOK AT 15Z SREF SHOWS MEAN SIG TOR VALUES UP TO 4 OVER N CENTRAL IA REINFORCING CONFIDENCE THAT TORNADOES WILL OCCUR SOMEWHERE IN THE MOD RISK AREA...JUST A MATTER OF WHETHER IT IS WRN HIGHWAY 30 OR SRN MN. EVENT WILL NOT LAST LONG AS SQUALL LINE...WITH SUPERCELLS ON THE NORTH END...WILL LIKELY MOVE THROUGH FAIRLY QUICKLY. PRECIP MAY LINGER ACROSS ERN IA SAT MORNING WITH LOBE OF DEEP FORCING BUT SOMEWHAT LIMITED MOISTURE EXITING ERN IA. ADDITIONAL LIGHT PRECIP IS POSSIBLE SAT NIGHT INTO SUN OVER NRN IA INTO SUN. FORCING IS NEUTRAL BUT STILL FAIRLY DEEP MOISTURE. HAVE TRUNCATED POPS AT 18Z SUN...BUT WILL HAVE TO KEEP AN EYE ON THIS AS ECMWF IS MUCH SLOWER THAN THE GFS AND HOLDS THE POTENTIAL LONGER. LITTLE OF CONCERN IN THE LATER PERIODS. TEMPS WILL DROP 20-30F WITH THE FROPA...HIGHS MAINLY IN THE 50S OVER THE WEEKEND...BUT SHOULD REBOUND BACK TO NORMAL BY NEXT WEEK. TROUGH WILL RETURN TO THE WRN CONUS BUT ANY EFFECTS FROM THIS SYSTEM OUTSIDE OF WARMING TEMPS SHOULD HOLD OFF UNTIL BEYOND THE VALID PERIOD. && .AVIATION...04/06Z ISSUED AT 1229 AM CDT FRI OCT 4 2013 THUNDERSTORMS ARE EXPANDING ACROSS CENTRAL IOWA AND WILL PERSIST AT INTERVALS INTO FRIDAY MORNING...HOWEVER THEIR COVERAGE VARIES WIDELY OVER TIME AND THE EFFECTS ARE OFTEN BRIEF. THUS HAVE ONLY INCLUDED VCTS IN THE TAFS AND NO TEMPOS. MEANWHILE...FOG AND STRATUS HAVE SOCKED IN MCW AND JUST MADE IT DOWN TO FOD. FOD MAY SEE SOME IMPROVEMENT IN A FEW HOURS AS SHRA/TSRA MOVES IN...BUT MCW WILL LIKELY STAY DOWN UNTIL AROUND SUNRISE BEFORE SLOWLY IMPROVING. ON FRIDAY EXPECT THE SHRA/TSRA TO DIMINISH AND MOVE OUT BY AROUND MID MORNING...AFTER WHICH MOSTLY VFR CONDITIONS ARE ANTICIPATED. IN THE EVENING MORE TSRA SHOULD DEVELOP AHEAD OF AN APPROACHING COLD FRONT...THAT WILL SWING WINDS AROUND TO WEST RIGHT AROUND OR JUST AFTER THE END OF THE 06Z TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...LEE
Hazardous weather outlook, Oct 3, 4:03 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT THU OCT 3 2013 IAZ004>007-015>017-023>028-033>039-044>050-041100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 403 PM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH LOCALLY HEAVY RAIN ANTICIPATED AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PERIOD OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FRIDAY AFTERNOON AND EVENING WHERE HAIL UP TO GOLF BALL SIZE...65 MPH WINDS...AND TORNADOES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD VERY WELL BE REQUIRED TONIGHT...BUT ESPECIALLY AGAIN AGAIN FRIDAY AFTERNOON AND EVENING. IAZ057>062-070>075-081>086-092>097-041100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 403 PM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE EVENING...BUT ARE MORE LIKELY TO REDEVELOP OVERNIGHT INTO EARLY FRIDAY MORNING. A FEW ISOLATED SEVERE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON AND INTO THE EARLY EVENING HOURS. THE PRIMARY THREATS WILL BE HAIL UP TO GOLF BALL SIZE AND 65 MPH WINDS. THERE IS A POTENTIAL FOR AN ISOLATED TORNADO OR TWO AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. SMALL
In the hours before
Special weather statement, Oct 4, 12:28 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1228 AM CDT FRI OCT 4 2013 IAZ047-059-040600- BOONE-DALLAS- 1228 AM CDT FRI OCT 4 2013 ...PENNY SIZE HAIL POSSIBLE... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DALLAS COUNTY...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BERKLEY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Oct 4, 12:54 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1254 AM CDT FRI OCT 4 2013 IAZ057-070-040630- AUDUBON-CASS- 1254 AM CDT FRI OCT 4 2013 ...GUSTY WINDS TO 50 MPH AND SMALL HAIL POSSIBLE... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF ATLANTIC TO 18 MILES SOUTHWEST OF ATLANTIC...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ATLANTIC AIRPORT... LEWIS... ATLANTIC... BRAYTON... WIOTA... EXIRA... CUMBERLAND... MASSENA... ANITA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEERENDS
Special weather statement, Oct 4, 1:24 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 124 AM CDT FRI OCT 4 2013 IAZ057-058-071-040700- ADAIR-AUDUBON-GUTHRIE- 124 AM CDT FRI OCT 4 2013 ...GUSTY WINDS TO 50 MPH AND SMALL HAIL POSSIBLE... AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GUTHRIE COUNTY...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CASEY... MENLO... GUTHRIE CENTER... PANORA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Oct 4, 1:52 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ADAIR 41.50N 94.64W
10/04/2013 ADAIR IA EMERGENCY MNGR
NUMEROUS TREE BRANCHES DOWN UP TO 6 INCHES IN DIAMETER.
AREAS OF TOWN WITHOUT POWER.
0135 AM TSTM WND DMG GUTHRIE CENTER 41.68N 94.50W
10/04/2013 GUTHRIE IA EMERGENCY MNGR
NUMEROUS TREE BRANCHES DOWN UP TO 4 INCHES IN DIAMETER. A
PORTION OF THE TOWN IS WITHOUT POWER.
&&
DONAVONSpecial weather statement, Oct 4, 3:04 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 304 AM CDT FRI OCT 4 2013 IAZ048-049-040830- MARSHALL-STORY- 304 AM CDT FRI OCT 4 2013 ...GUSTY WINDS UP TO 50 MPH WITH PENNY HAIL POSSIBLE... AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL STORY COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLINS... RHODES... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Oct 4, 3:11 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 2 ESE HUXLEY 41.88N 93.57W
10/04/2013 E0.88 INCH STORY IA TRAINED SPOTTER
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:34 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 41 min |
| Oct 4, 1:56 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 34 min |
| Oct 4, 2:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Madison, Polk, Story, Warren | 67 min |
| Oct 4, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 34 min |
| Oct 4, 3:07 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 38 min |
| Oct 4, 7:10 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Oct 4, 7:54 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 36 min |
| Oct 4, 7:57 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 48 min |
| Oct 4, 1:53 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 37 min |
| Oct 4, 2:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 67 min |
| Oct 4, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 44 min |
| Oct 4, 6:35 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.